Alert archive / Missouri / Wind Chill Advisories in 2015

Wind Chill Advisory 2, NWS Springfield, MO

February 18, 201521 counties in Missouri

NWS Springfield, MO issued this wind chill advisory at Feb 18, 2015, 4:31 AM CST for 21 counties in Missouri. It took effect at Feb 18, 2015, 6:00 PM CST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Feb 18, 2015, 4:31 AM CST (10:31 UTC)
In effect from
Feb 18, 2015, 6:00 PM CST
Expired
Feb 19, 2015, 10:00 AM CST
In force
16 hr
Issued by
NWS Springfield, MO
All 21 counties

Camden County, MO, Christian County, MO, Dallas County, MO, Dent County, MO, Douglas County, MO, Greene County, MO, Howell County, MO, Laclede County, MO, Maries County, MO, Miller County, MO, Oregon County, MO, Ozark County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, Shannon County, MO, Stone County, MO, Taney County, MO, Texas County, MO, Webster County, MO, Wright County, MO

The radar

The Springfield radar (KSGF), 84 km from the middle of the area, began a volume at 10:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 10.5 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2015-02-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2015-02-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
864 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

694 
WWUS43 KSGF 181031
WSWSGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
431 AM CST WED FEB 18 2015

...WIND CHILL ADVISORY TONIGHT AND TOMORROW MORNING FOR THE
EASTERN MISSOURI OZARKS...

MOZ057-058-069>071-079>083-090>092-095>098-103>106-181845-
/O.NEW.KSGF.WC.Y.0002.150219T0000Z-150219T1600Z/
MILLER-MARIES-CAMDEN-PULASKI-PHELPS-POLK-DALLAS-LACLEDE-TEXAS-
DENT-GREENE-WEBSTER-WRIGHT-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-STONE-
TANEY-OZARK-OREGON-
INCLUDING THE CITIES OF...ELDON...LAKE OZARK...VIENNA...
OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...WAYNESVILLE...
ROLLA...BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...
SPRINGFIELD...MARSHFIELD...ROGERSVILLE...MOUNTAIN GROVE...
MANSFIELD...NIXA...OZARK...AVA...WEST PLAINS...WINONA...
EMINENCE...KIMBERLING CITY...GALENA...BRANSON...FORSYTH...
GAINESVILLE...THEODOSIA...THAYER...ALTON
431 AM CST WED FEB 18 2015

...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 10 AM
CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO
10 AM CST THURSDAY. 

* TIMING AND AREAS AFFECTED...BITTERLY COLD WIND CHILLS CAN BE
  EXPECTED THIS EVENING THROUGH TOMORROW MORNING ACROSS THE
  EASTERN MISSOURI OZARKS.

* WIND CHILL VALUES...WIND CHILLS BETWEEN -10 TO -15 DEGREES CAN
  BE EXPECTED WITH ACTUAL AIR TEMPERATURES BETWEEN ZERO TO -5 DEGREES.

* IMPACTS...WIND CHILLS OF THIS MAGNITUDE CAN RESULT IN 
  FROSTBITE ON EXPOSED SKIN IN AS LITTLE AS 30 MINUTES. PEOPLE 
  WHO ARE OUTDOORS WITHOUT SUFFICIENT PROTECTION WILL RUN A HIGH 
  RISK OF FROSTBITE AND HYPOTHERMIA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

GRIFFIN
6 follow-up statements
125 
WWUS43 KSGF 181644
WSWSGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1044 AM CST WED FEB 18 2015

...WIND CHILL ADVISORY TONIGHT AND TOMORROW MORNING...

MOZ057-058-069>071-079>083-090>092-095>098-103>106-190045-
/O.CON.KSGF.WC.Y.0002.150219T0000Z-150219T1600Z/
MILLER-MARIES-CAMDEN-PULASKI-PHELPS-POLK-DALLAS-LACLEDE-TEXAS-
DENT-GREENE-WEBSTER-WRIGHT-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-STONE-
TANEY-OZARK-OREGON-
INCLUDING THE CITIES OF...ELDON...LAKE OZARK...VIENNA...
OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...WAYNESVILLE...
ROLLA...BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...
SPRINGFIELD...MARSHFIELD...ROGERSVILLE...MOUNTAIN GROVE...
MANSFIELD...NIXA...OZARK...AVA...WEST PLAINS...WINONA...
EMINENCE...KIMBERLING CITY...GALENA...BRANSON...FORSYTH...
GAINESVILLE...THEODOSIA...THAYER...ALTON
1044 AM CST WED FEB 18 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 10 AM CST THURSDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
10 AM CST THURSDAY. 

* TIMING AND AREAS AFFECTED...BITTERLY COLD WIND CHILLS CAN BE
  EXPECTED THIS EVENING THROUGH TOMORROW MORNING FOR AREAS ALONG
  AND TO THE EAST OF U.S. HIGHWAY 65. 

* WIND CHILL VALUES...WIND CHILLS BETWEEN -10 TO -15 DEGREES CAN
  BE EXPECTED WITH ACTUAL AIR TEMPERATURES BETWEEN ZERO AND -5
  DEGREES.

* IMPACTS...WIND CHILLS OF THIS MAGNITUDE CAN RESULT IN FROSTBITE
  ON EXPOSED SKIN IN AS LITTLE AS 30 MINUTES. PEOPLE WHO ARE
  OUTDOORS WITHOUT SUFFICIENT PROTECTION WILL RUN A RISK OF
  FROSTBITE AND HYPOTHERMIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

BOXELL
921 
WWUS43 KSGF 182106
WSWSGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
306 PM CST WED FEB 18 2015

...WIND CHILL ADVISORY TONIGHT AND TOMORROW MORNING...

MOZ057-058-069>071-079>083-090>092-095>098-103>106-191030-
/O.CON.KSGF.WC.Y.0002.150219T0000Z-150219T1600Z/
MILLER-MARIES-CAMDEN-PULASKI-PHELPS-POLK-DALLAS-LACLEDE-TEXAS-
DENT-GREENE-WEBSTER-WRIGHT-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-STONE-
TANEY-OZARK-OREGON-
INCLUDING THE CITIES OF...ELDON...LAKE OZARK...VIENNA...
OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...WAYNESVILLE...
ROLLA...BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...
SPRINGFIELD...MARSHFIELD...ROGERSVILLE...MOUNTAIN GROVE...
MANSFIELD...NIXA...OZARK...AVA...WEST PLAINS...WINONA...
EMINENCE...KIMBERLING CITY...GALENA...BRANSON...FORSYTH...
GAINESVILLE...THEODOSIA...THAYER...ALTON
306 PM CST WED FEB 18 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST
THURSDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THURSDAY.

* TIMING AND AREAS AFFECTED...BITTERLY COLD WIND CHILLS CAN BE EXPECTED
  THIS EVENING THROUGH TOMORROW MORNING FOR AREAS ALONG AND TO THE
  EAST OF U.S. HIGHWAY 65.

* WIND CHILL VALUES...WIND CHILLS BETWEEN -10 TO -15 DEGREES CAN BE
  EXPECTED WITH ACTUAL AIR TEMPERATURES BETWEEN ZERO AND -5
  DEGREES.

* IMPACTS...WIND CHILLS OF THIS MAGNITUDE CAN RESULT IN FROSTBITE
  ON EXPOSED SKIN IN AS LITTLE AS 30 MINUTES. PEOPLE WHO ARE OUTDOORS
  WITHOUT SUFFICIENT PROTECTION WILL RUN A RISK OF FROSTBITE AND
  HYPOTHERMIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

BOXELL
233 
WWUS43 KSGF 190156
WSWSGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
756 PM CST WED FEB 18 2015

...WIND CHILL ADVISORY TONIGHT AND TOMORROW MORNING...

MOZ057-058-069>071-079>083-090>092-095>098-103>106-191000-
/O.CON.KSGF.WC.Y.0002.000000T0000Z-150219T1600Z/
MILLER-MARIES-CAMDEN-PULASKI-PHELPS-POLK-DALLAS-LACLEDE-TEXAS-
DENT-GREENE-WEBSTER-WRIGHT-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-STONE-
TANEY-OZARK-OREGON-
INCLUDING THE CITIES OF...ELDON...LAKE OZARK...VIENNA...
OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...WAYNESVILLE...
ROLLA...BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...
SPRINGFIELD...MARSHFIELD...ROGERSVILLE...MOUNTAIN GROVE...
MANSFIELD...NIXA...OZARK...AVA...WEST PLAINS...WINONA...
EMINENCE...KIMBERLING CITY...GALENA...BRANSON...FORSYTH...
GAINESVILLE...THEODOSIA...THAYER...ALTON
756 PM CST WED FEB 18 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST
THURSDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THURSDAY.

* SHORT TERM TRENDS...TEMPERATURES HAVE DROPPED INTO THE 10 TO 15
  DEGREE RANGE THIS EVENING WITH WIND CHILLS IN THE SINGLE DIGITS
  ABOVE AND BELOW ZERO. WIND CHILLS WILL LIKELY FALL BELOW ZERO
  THIS EVENING AND INTO THE 10 TO 15 DEGREE BELOW ZERO RANGE OVERNIGHT.

* TIMING AND AREAS AFFECTED...BITTERLY COLD WIND CHILLS CAN BE
  EXPECTED THIS EVENING THROUGH TOMORROW MORNING FOR AREAS ALONG
  AND TO THE EAST OF U.S. HIGHWAY 65.

* WIND CHILL VALUES...WIND CHILLS BETWEEN -10 TO -15 DEGREES CAN
  BE EXPECTED WITH ACTUAL AIR TEMPERATURES BETWEEN ZERO AND -5
  DEGREES.

* IMPACTS...WIND CHILLS OF THIS MAGNITUDE CAN RESULT IN FROSTBITE
  ON EXPOSED SKIN IN AS LITTLE AS 30 MINUTES. PEOPLE WHO ARE
  OUTDOORS WITHOUT SUFFICIENT PROTECTION WILL RUN A RISK OF
  FROSTBITE AND HYPOTHERMIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

LINDENBERG
687 
WWUS43 KSGF 190533
WSWSGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1133 PM CST WED FEB 18 2015

...WIND CHILL ADVISORY TONIGHT AND TOMORROW MORNING...

MOZ057-058-069>071-079>083-090>092-095>098-103>106-191345-
/O.CON.KSGF.WC.Y.0002.000000T0000Z-150219T1600Z/
MILLER-MARIES-CAMDEN-PULASKI-PHELPS-POLK-DALLAS-LACLEDE-TEXAS-
DENT-GREENE-WEBSTER-WRIGHT-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-STONE-
TANEY-OZARK-OREGON-
INCLUDING THE CITIES OF...ELDON...LAKE OZARK...VIENNA...
OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...WAYNESVILLE...
ROLLA...BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...
SPRINGFIELD...MARSHFIELD...ROGERSVILLE...MOUNTAIN GROVE...
MANSFIELD...NIXA...OZARK...AVA...WEST PLAINS...WINONA...
EMINENCE...KIMBERLING CITY...GALENA...BRANSON...FORSYTH...
GAINESVILLE...THEODOSIA...THAYER...ALTON
1133 PM CST WED FEB 18 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST
THURSDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THURSDAY.

* SHORT TERM TRENDS...TEMPERATURES HAVE DROPPED INTO THE SINGLE
  DIGITS THIS EVENING WITH WIND CHILLS IN THE SINGLE DIGITS ABOVE
  AND BELOW ZERO. WIND CHILLS WILL LIKELY FALL INTO THE 10 TO 15
  DEGREE BELOW ZERO RANGE OVERNIGHT.

* TIMING AND AREAS AFFECTED...BITTERLY COLD WIND CHILLS CAN BE
  EXPECTED THIS EVENING THROUGH TOMORROW MORNING FOR AREAS ALONG
  AND TO THE EAST OF U.S. HIGHWAY 65.

* WIND CHILL VALUES...WIND CHILLS BETWEEN -10 TO -15 DEGREES CAN
  BE EXPECTED WITH ACTUAL AIR TEMPERATURES BETWEEN ZERO AND -5
  DEGREES.

* IMPACTS...WIND CHILLS OF THIS MAGNITUDE CAN RESULT IN FROSTBITE
  ON EXPOSED SKIN IN AS LITTLE AS 30 MINUTES. PEOPLE WHO ARE
  OUTDOORS WITHOUT SUFFICIENT PROTECTION WILL RUN A RISK OF
  FROSTBITE AND HYPOTHERMIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

LINDENBERG
574 
WWUS43 KSGF 191015
WSWSGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
415 AM CST THU FEB 19 2015

...WIND CHILL ADVISORY THIS MORNING...

MOZ057-058-069>071-079>083-090>092-095>098-103>106-191600-
/O.CON.KSGF.WC.Y.0002.000000T0000Z-150219T1600Z/
MILLER-MARIES-CAMDEN-PULASKI-PHELPS-POLK-DALLAS-LACLEDE-TEXAS-
DENT-GREENE-WEBSTER-WRIGHT-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-STONE-
TANEY-OZARK-OREGON-
INCLUDING THE CITIES OF...ELDON...LAKE OZARK...VIENNA...
OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...WAYNESVILLE...
ROLLA...BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...
SPRINGFIELD...MARSHFIELD...ROGERSVILLE...MOUNTAIN GROVE...
MANSFIELD...NIXA...OZARK...AVA...WEST PLAINS...WINONA...
EMINENCE...KIMBERLING CITY...GALENA...BRANSON...FORSYTH...
GAINESVILLE...THEODOSIA...THAYER...ALTON
415 AM CST THU FEB 19 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING. 

* SHORT TERM TRENDS...TEMPERATURES HAVE DROPPED BETWEEN ZERO AND
  -10 DEGREES THIS MORNING. WIND CHILLS WILL LIKELY FALL INTO THE
  10 TO 15 DEGREE BELOW ZERO RANGE THROUGH THE EARLY MORNING.

* TIMING AND AREAS AFFECTED...BITTERLY COLD WIND CHILLS CAN BE
  EXPECTED THIS MORNING FOR AREAS ALONG AND TO THE EAST OF U.S.
  HIGHWAY 65.

* WIND CHILL VALUES...WIND CHILLS BETWEEN -10 TO -15 DEGREES CAN BE
  EXPECTED WITH ACTUAL AIR TEMPERATURES BETWEEN ZERO AND -10
  DEGREES.

* IMPACTS...WIND CHILLS OF THIS MAGNITUDE CAN RESULT IN FROSTBITE
  ON EXPOSED SKIN IN AS LITTLE AS 30 MINUTES. PEOPLE WHO ARE  
  OUTDOORS WITHOUT SUFFICIENT PROTECTION WILL RUN A RISK OF  
  FROSTBITE AND HYPOTHERMIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

GRIFFIN
786 
WWUS43 KSGF 191533
WSWSGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
933 AM CST THU FEB 19 2015

MOZ057-058-069>071-079>083-090>092-095>098-103>106-191645-
/O.EXP.KSGF.WC.Y.0002.000000T0000Z-150219T1600Z/
MILLER-MARIES-CAMDEN-PULASKI-PHELPS-POLK-DALLAS-LACLEDE-TEXAS-
DENT-GREENE-WEBSTER-WRIGHT-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-STONE-
TANEY-OZARK-OREGON-
INCLUDING THE CITIES OF...ELDON...LAKE OZARK...VIENNA...
OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...WAYNESVILLE...
ROLLA...BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...
SPRINGFIELD...MARSHFIELD...ROGERSVILLE...MOUNTAIN GROVE...
MANSFIELD...NIXA...OZARK...AVA...WEST PLAINS...WINONA...
EMINENCE...KIMBERLING CITY...GALENA...BRANSON...FORSYTH...
GAINESVILLE...THEODOSIA...THAYER...ALTON
933 AM CST THU FEB 19 2015

...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING...

THE WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING. 

WIND CHILL VALUES HAVE INCREASED TO ABOVE ZERO IN MOST LOCATIONS
AT MID MORNING...AS TEMPERATURES HAVE RECOVERED INTO THE UPPER
SINGLE DIGITS AND LOW TEENS. THE WIND CHILL ADVISORY WILL BE
ALLOWED TO EXPIRE AT 10 AM. 

&&

$$

BOXELL

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this wind chill advisory went out at Feb 18, 3:55 AM CST, 36 minutes earlier.

Area forecast discussion, Feb 18, 3:55 AM CST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
355 AM CST Wed Feb 18 2015

...Bitterly Cold Temperatures Today through Tomorrow Morning.
Increasing potential for another Winter Storm to affect the
area for the end of the week...

.SHORT TERM...(Today and Tonight)
Issued at 322 AM CST WED FEB 18 2015

Skies have cleared out for the most part this morning and strong
cold air advection will continue for the rest of today as an Arctic
airmass moves into the area. Winds will be gusty out of the
northwest today. Some clouds may redevelop especially over the
eastern half of the Missouri Ozarks today along with a few more snow
flurries to go along with the cold air advection. High temps will
struggle to reach the upper teens and lower 20s today. Daytime
wind chills will be near zero or slight below.

The center of high pressure will begin to move in later this
evening and overnight. Skies will be clear and winds will be
slowly calming down. With a fresh snow pack on the
ground...temperatures will fall rapidly after sunset this evening
especially over the deeper snow pack. Even with light winds and
extremely cold temperatures will cause a slight wind chill
overnight.

Have cut guidance by quite a bit and have areas south of I-44 and
along and east of Highway 65 around zero to -5 for air
temperatures. Would not be surprise that we see isolated temperatures
down to near -10 degrees in the colder valleys with snow on the
ground. Also Will be issuing a Wind Chill Advisory for south
central Missouri for tonight and early tomorrow morning for wind
chills down to around -10 degrees. We will also be flirting or
near record territory for SGF...UNO...and VIH.

.LONG TERM...(Thursday through Tuesday)
Issued at 322 AM CST WED FEB 18 2015

The active weather pattern for the end of the week and weekend
will begin as early as Thursday afternoon and evening. Isentropic
up glide will begin take place over the area Thursday afternoon. A
band of light snow will develop and slowly move eastward through
Thursday evening. Initially this band of light snow will have to
deal with dry air at the surface. There could be some light
accumulations of light snow by Thursday evening up to an inch
possible over the northeastern portions of the area from roughly
Nevada to Springfield to West Plains northward.

There is still some uncertainty with the storm system for Friday
through Sunday. The track of the system will make a huge
difference on precip types and amounts. The overall message with
this forecast update is for everyone in the area to keep up to
date with the end of the week time frame for the potential of a
significant winter storm affecting the area Friday through Sunday.

Precip and QPF will develop and become more widespread in nature
and coverage by Friday morning. Initially a wintry mix of freezing
rain...sleet...and snow looks reasonable. A strong warm nose at
around 850 mb will move in during the day on Friday and Friday
night changing the wintry mix to more of a freezing rain
potential with surface temps around or slightly below freezing.
Will not get too specific with amounts quite yet but it does
appear that there will be accumulations of light
snow...sleet..and freezing rain across the entire area and will
have significant impacts.

Temperatures will slowly warm Friday night into Saturday with most
of the area above the freezing mark by midday Saturday and the
precip to change to all rain. There will even be elevated
instability Friday night into Saturday with thunder possible.
Again depending on the low's track across the region...will have
big implications on temperature profiles and precip types.

Colder air begins to move back into the area Saturday evening and
Saturday night on the back side of the storm system. The precip
will change back over to a wintry mix and then to all snow again
before the system exits on Sunday. There could be additional light
snow accumulations Saturday night into Sunday followed by another
blast of Arctic air for early next week.

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday Night)
Issued at 1132 PM CST TUE FEB 17 2015

Snow squall has exited the aerodrome region and pushed eastward.
Skies have cleared at KJLN/KSGF and are expected to clear by 08z
in KBBG. Pressure gradient expected to remain tight enough to keep
winds up overnight.

VFR conditions are expected through the period. Winds during the
day on Wednesday will be from the northwest with occasional gusts
approaching 20kts. Winds will begin to diminish after 21z.

&&

.CLIMATE...
Issued at 322 AM CST WED FEB 18 2015

Low temperatures Thursday morning will flirt with record
territory. The following is the list of area records.

	Thursday Feb 19th
	Records 	Forecast
SGF -4 (1978) 		-3
JLN -1 (1978) 		 6
UNO -6 (1993) 		-4
VIH -6 (1903) 		-3

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Griffin
LONG TERM...Griffin
AVIATION...Gaede
CLIMATE...Griffin
Hazardous weather outlook, Feb 17, 7:41 PM CST, 8 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
741 PM CST TUE FEB 17 2015

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-190145-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
741 PM CST TUE FEB 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED EXCESSIVE COLD RISK.
  ELEVATED SNOW RISK.

DISCUSSION...

  A NARROW BAND OF HEAVY SNOW WILL CONTINUE TO RACE EAST THIS
  EVENING. AREAS ACROSS CENTRAL MISSOURI WILL SEE AN ADDITIONAL
  DUSTING TO ONE HALF INCH...AS LOCATION SOUTH OF INTERSTATE 44
  AND EAST OF HIGHWAY 65 WILL RECEIVE AROUND ONE AND ONE HALF TO
  LOCALLY TWO INCHES THIS EVENING.

  VISIBILITIES WITHIN THE HEAVY SNOW WILL DROP BELOW ONE QUARTER
  OF A MILE. SNOW WILL QUICKLY ACCUMULATE ON ROADWAYS THIS
  EVENING. THE SNOW WILL END QUICKLY FROM WEST TO EAST BY LATE
  THIS EVENING.

  MINIMUM WIND CHILL VALUES WILL RANGE FROM MINUS 10 TO 5 DEGREES
  TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

  WIND CHILL VALUES RANGING FROM MINUS 10 TO 5 DEGREES ARE
  POSSIBLE FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY NIGHT.

  A SERIES OF UPPER LEVEL DISTURBANCES WILL THEN BRING
  CHANCES FOR A WINTRY MIX OF PRECIPITATION FROM FRIDAY THROUGH
  EARLY SUNDAY. CONFIDENCE IN PRECIPITATION TIMING AND TYPE
  REMAINS LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

WFO SGF

Nearby

Wind Chill Advisories in Missouri, 2015Every wind chill advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.